Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Nurocysticircosis, siezures, CT scan, MRI, perietal tuberculomas multiloculated, enhanced lesions, perifocal odema, raised Cho/Cr ratio, lipid lactet, ATT treatment, nuerocystic. Suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
My friend diagnosed with nurocysticircosis initailly on the basis of onset of seizures,CT Scan, blood tests and negative TB Skin test. Later another nurologist advised for a MRI and the radiolgist reported it as a perietal tuberculomas (multiloculated well enhanced lesions with perifocal odema, raised Cho/Cr ratio with lipid lactet peak) and the was splaced on ATT treatment. On a second opinion, another nuerologist thinks that its a case of Nuerocystic and the radiologist might have misdiagnosied it. Now my friend is on the cross roads whether to take the TB medication or not? Can you please suggest what would be the better option? Whether to continue with TB medication or take another radialogist or nuerologist opinion on the MRI or a new MRI? He is worried about the side effects of taking TB medication if TB doesn't exists on the same note not wanting to take risk if it is a TB...What would be the conclusive diagnosis and what you suggest the plan of action to be?

Thanks in advance,,,
Posted Thu, 3 May 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 3 hours later
Hi and thanks again.

Neurocysticercosis and Tuberculoma of the brain is sometimes very difficult to be differentiated even after MRI. As both can have similar features, particularly if it is single.

Large lesions, single multiloculated, elevated cho/cr ration with lipid lactate peak suggest TB. Usually in NCC it is small < 10 mm, multiple or single with a scolex inside the lesion.

If this does not help another parameter on MRI which helps is MT ration.

Wait and watch policy can be tried here. Continue only on medicines for seizures and take a course of antihelminths and do a follow up MRI after 3 months to look out for those lesions. If the follow up MRI shows typical features of TB then you can start on TB medicines. If it has resolved or reduced indirectly suggests Neurocysticercosis. Even you can test for this by doing lumbar puncture and analyse CSF for TB and Neurocysticercosis.

You may discuss about this plan of action with a neurologist, If necessary consider taking a second opinion from a different Neurologist.

If possible send me the images to my attention at YYYY@YYYY for review.

Hope I have answered your query adequately. Should you have any more queries, I will be available for follow ups.

Above answer was peer-reviewed by
Follow-up: Nurocysticircosis, siezures, CT scan, MRI, perietal tuberculomas multiloculated, enhanced lesions, perifocal odema, raised Cho/Cr ratio, lipid lactet, ATT treatment, nuerocystic. Suggestion? 4 hours later
Thank you Dr XXXXXXX for your prompt response and detailed explanation. He is already on the ATT medication for more than a week or so but now in dilemma whether to continue it or not. I read that delayed CNS TB treatment can be fatal, so as you said if we take the treatment for NCC (wait and watch policy) and if we don't see any response in a 3 month's time, won't it be late for the TB treatment? and also Taking TB medication without having TB (misdiagnosed case) have any adverse effects? Radiologist or Nuerologist, who has a final call on the diagnosis on NCC and CNS TB....I have an MRI report but I am not sure if its really going to help as it has only couple of images but I am going to send it to you..

Thank you in advance,,

Answered by Dr. Shiva Kumar R 7 hours later
Hello again,

Thanks for sending the images. I have seen them.

Visual impression looks to be something like a Tuberculoma in the images provided to me with large lesion and significant perilesional oedema.

You can continue on the medicines for TB.

Usually one will have side effects of this medicines within 2 weeks. If not seen till 2 weeks chances of serious side effects with this medicines are rare.

So continue the TB treatment and repeat a scan after 3 months.

Do monitor for side effects like liver problems.

Take vitamin B6 (Pyridoxine) 40 mg along with the TB medicines to prevent side effect of Isoniazid used for TB.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor